Alert archive / North Dakota / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 130, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Aug 7, 2002, 8:43 PM CDT for Bottineau County, North Dakota. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2002, 8:43 PM CDT (01:43 UTC)
- Expired
- Aug 7, 2002, 9:45 PM CDT
- In force
- 62 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
County Bottineau County, ND
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 1.7 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 609 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 3110 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
059 WUUS53 KBIS 080143 SVRBIS NDC009-080245- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BISMARCK ND 843 PM CDT WED AUG 7 2002 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL BOTTINEAU COUNTY IN NORTH CENTRAL NORTH DAKOTA * UNTIL 945 PM CDT * AT 843 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 13 MILES SOUTHWEST OF WESTHOPE...OR ABOUT 34 MILES WEST OF BOTTINEAU...MOVING NORTH AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WESTHOPE...LANDA AT 900 PM CDT ANTLER AT 905 PM CDT VERY LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A SUBSTANTIAL SHELTER. LAT...LON 4875 10132 4873 10096 4900 10063 4899 10137
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 3:45 PM CDT, 4 hours 58 minutes earlier.
Area forecast discussion, Aug 7, 3:45 PM CDT, 4 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 345 PM CDT WED AUG 07 2002 SLOW MOVING HIGH AMPLITUDE WEATHER PATTERN CONTINUES ASSURING THE SURFACE SYSTEMS WILL MOVE SLOWLY TO THE EAST. CURRENT CONCERNS THIS FORECAST PERIOD INCLUDE POSSIBLE HEAVY RAINFALL NORTH. CLEAR SKIES OVER THE SOUTH CENTRAL HAVE ALLOWED TEMPS THIS AFTERNOON TO RISE INTO THE LOW 100S. WARM FRONT ACROSS CENTRAL NORTH DAKOTA WILL BE THE FOCUS FOR LIFT AS LOW LEVEL H8 WINDS OF 30 TO 40 KTS DEVELOP TONIGHT. THIS SHOULD FOCUS HEAVY RAINFALL ACROSS THE NORTH. ONE NEGATIVE IS K INDEX WAS LOW THIS MORNING...IN THE LOWER 30S...AND WOULD LIKE TO SEE 38 TO 40 FOR HEAVY RAIN. ETA MODEL DOES INDICATE AROUND 40 FOR TONIGHT ALTHOUGH THIS COULD BE OVERDONE. WILL MENTION POSSIBLE HEAVY RAIN IN NORTHERN ZONES TONIGHT AND THURSDAY. SFC TROUGH WILL MOVE TO CENTRAL ND BY THURSDAY THEN SLOWLY DRIFT EAST. WILL KEEP MENTION OF THUNDERSTORMS THROUGH THE WEEKEND. .BIS...NONE. ABELING
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 4:44 PM CDT | Severe Thunderstorm Warning | BIS | LaMoure | 46 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.